Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 19, 2015, 3:19 AM CDT for Scott County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 3:19 AM CDT (08:19 UTC)
- Expired
- Jul 19, 2015, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Scott County, IL
The radar
The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:00 AM CDT | HEAVY RAIN 3.37 | Winchester, IL | 24-HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
202
WGUS53 KILX 190819
FFWILX
ILC171-191415-
/O.NEW.KILX.FF.W.0061.150719T0819Z-150719T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 915 AM CDT
* AT 317 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES OF RAIN HAS
ALREADY FALLEN FROM JUST SOUTH OF NAPLES TO NEAR MANCHESTER.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINCHESTER...BLUFFS...MANCHESTER...ALSEY...GLASGOW...NAPLES AND
EXETER.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3974 9062 3979 9060 3979 9048 3975 9048
3975 9037 3967 9037 3965 9034 3964 9034
3963 9030 3953 9030 3952 9058 3958 9058
3971 9065
$$
SMITH2 follow-up statements
726
WGUS73 KILX 191326
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
826 AM CDT SUN JUL 19 2015
ILC171-191415-
/O.CON.KILX.FF.W.0061.000000T0000Z-150719T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-
826 AM CDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
SCOTT COUNTY...
AT 822 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
SCOTT COUNTY. MOST ROADS HAVE FLOODING ON THEM. ONE ROAD NORTH OF
WINCHESTER WAS WASHED OUT...AND A MUDSLIDE OCCURRED NEAR SHIPLEY
HILL.
RADAR HAS ESTIMATED THAT 3 TO 6 INCHES OF RAIN HAS OCCURRED ACROSS
THE COUNTY...WITH THE HEAVIEST TOTALS SOUTHEAST OF NAPLES...AND ALSO
NEAR MANCHESTER. THE RAIN HAS TEMPORARILY ENDED...BUT MORE RAIN IN
NORTH CENTRAL MISSOURI SHOULD MOVE INTO WEST CENTRAL ILLINOIS LATER
THIS MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINCHESTER...BLUFFS...MANCHESTER...ALSEY...GLASGOW...NAPLES AND
EXETER.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WILLOW BRANCH...
BRUSHY FORK...EAGLE RUN...MCKEE CREEK...BIG BRANCH...BLUE CREEK...
HURRICANE CREEK...SPOON CREEK...WALNUT CREEK...LITTLE SANDY CREEK...
SPRING RUN...ILLINOIS RIVER...BIG SANDY CREEK...MAUVAISE TERRE
CREEK...COON RUN...BUCKS BRANCH...WOLF RUN AND PLUM CREEK.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 43 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3974 9062 3979 9060 3979 9048 3975 9048
3975 9037 3967 9037 3965 9034 3964 9034
3963 9030 3953 9030 3952 9058 3958 9058
3971 9065
$$
GEELHART666
WGUS73 KILX 191414
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
914 AM CDT SUN JUL 19 2015
ILC171-191423-
/O.EXP.KILX.FF.W.0061.000000T0000Z-150719T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT-
914 AM CDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING FOR SCOTT COUNTY WILL EXPIRE AT 915 AM
CDT...
WHILE THE HEAVIEST RAIN HAS ENDED FOR NOW...THERE IS STILL
WIDESPREAD FLOODING IN PROGRESS. A NEW AREAL FLOOD WARNING FOR SCOTT
COUNTY HAS BEEN ISSUED THROUGH 315 PM.
LAT...LON 3974 9062 3979 9060 3979 9048 3975 9048
3975 9037 3967 9037 3965 9034 3964 9034
3963 9030 3953 9030 3952 9058 3958 9058
3971 9065
$$
GEELHARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:58 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 19, 2:58 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 258 AM CDT SUN JUL 19 2015 .SHORT TERM...(TODAY) ISSUED AT 258 AM CDT SUN JUL 19 2015 WEAK BOUNDARY STILL AT THE SFC INTERACTING WITH A SHORT WAVE AND KICKING OFF THUNDERSTORMS THIS MORNING IN NORTHERN MO AND SOUTHWESTERN IL. 500 MB HIGH SITTING OVER THE WESTERN GULF COAST AND GENERAL TROF FROM THE NRN PLAINS BACK INTO THE SWRN CONUS. WEAK BOUNDARIES AND OLD OUTFLOWS ALL OVER THE MAP FURTHER PROVIDING FOCUS FOR THE SHORTWAVES FROM IL WEST TO THE CENTRAL PLAINS. KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGHOUT THE DAY AS A RESULT AND INTO THE EVENING HOURS. PLENTY OF CAPE AND PW IN THE CURRENT HOT AND HUMID AIRMASS, EXPECTING HEAVY RAINS AND WIND THE PRIMARY THREATS WITH ANY ORGANIZED STORMS, WITH A SECOND ROUND OF THUNDER ACTIVITY POSSIBLE WITH DESTABILIZATION THIS AFTERNOON. AS A RESULT, SPC HAS A SLIGHT RISK FOR SEVERE WEATHER FOR DAY ONE-- THIS MORNING AND POTENTIAL DEVELOPMENT THIS AFTERNOON FOR ROUND TWO. && .LONG TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 258 AM CDT SUN JUL 19 2015 TONIGHT COOLER AS A FRONT SETTLES INTO THE REGION AND SLIGHTLY COOLER AIR MOVES INTO THE NRN HALF OF THE STATE. MODELS CONTINUE TO PUSH SHORTWAVES OUT AND ACROSS THE STATE KEEPING THE CHANCE SHOWERS AND THUNDERSTORMS AROUND THROUGH MONDAY NIGHT UNTIL THE COLD FRONT FINALLY PUSHES THROUGH THE REGION MON NIGHT/TUES MORNING WITH THE UPPER TROF DIGGING IN OVER THE EASTERN HALF OF THE CONUS. MAIN ISSUES WITH THE FORECAST ARE THE GENERAL LACK OF DETAIL IN THE MODELS AS TO TIMING OF THE STORMS AND ACTIVITY ALONG THE BOUNDARY. GFS TO ECMWF TO NAM A LACK OF CONSISTENCY ON POSITIONING THE BOUNDARY, AND SUBSEQUENTLY THE BEST CHANCES FOR PRECIP. SOME AGREEMENT IS STARTING TO TAKE SHAPE WITH PUSHING THE BOUNDARY FURTHER TO THE SOUTH ON TUESDAY EARLY AND KEEPING THE CHANCE POPS SOUTH OF I-70 AS A RESULT. TREND IS GOING DRIER FOR TUESDAY AFTERNOON AND NIGHT BUT WILL OF COURSE BE CONTINGENT ON THE LOCATION OF THE BOUNDARY. WED DRY FOR NOW AND COOLER TEMPS...AND THURSDAY WOULD LOOK SIMILAR EXCEPT FOR A WAVE DIVING INTO THE MID MISS RIVER VALLEY JUST TO THE SW AND BRINGING SOME SLIGHT/CHC POPS INTO THE SW WITH SOME QUESTION AS TO HOW FAR NORTH THAT PRECIP WILL REACH. DRY TREND CONTINUES WITH WARMER AIR ADVECTING IN AFTER MID WEEK, WITH THE HIGHEST TEMPS IN THE FORECAST NEXT WEEKEND AGAIN. WITH THE WARM TEMPS, A RIDGE BUILDS IN THE DESERT SW AND ILLINOIS HAS VERY LITTLE IN THE WAY OF STEERING FLOW AND MODELS ARE A BIT MORE SCATTERED WITH WEAK WAVES. SLIGHT CHANCES PERMEATE THE SUPERBLEND AT THIS POINT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1205 PM CDT SUN JUL 19 2015 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES OVERNIGHT AND THROUGH TOMORROW. THUNDERSTORMS HAVE ALREADY STARTED AND SHOULD CONTINUE TO DEVELOP IN NORTHERN MO AND THEN MOVE EAST TOWARD THE AREA. CONVECTION FROM NORTHERN MO COULD EFFECT PIA AND THEN INTO BMI AROUND 10Z. BUT AS THE COLD FRONT MOVES IN FROM THE NORTH...ADDITIONAL THUNDERSTORMS ARE POSSIBLE IN THE AREA. SO WILL KEEP VCTS AT PIA AND BMI FOR MOST OF THE DAY AND THEN END THEM ONCE THE COLD FRONT PUSHES FAR ENOUGH SOUTH AROUND 00Z. SPI/DEC/CMI COULD SEE VCTS THE WHOLE TIME AS THERE COULD BE SEVERAL ROUNDS OF THUNDERSTORMS MOVE INTO THE AREA NOW AND THEN LATER TONIGHT...AND THEN AGAIN WITH THE FRONT THIS AFTERNOON AND INTO THE EVENING HOURS. THERE WILL BE BREAKS...BUT TOO UNCLEAR TO TRY TO TIME IN THE TAFS. WINDS WILL BE SOUTHWEST THROUGH THE PERIOD FOR SPI/DEC/CMI. PIA AND BMI WILL SEE SOUTHWEST WINDS EARLY AND THEN WESTERLY AND THEN BECOMING NORTHWESTERLY AS THE FRONT MOVES THROUGH...THEN VARIABLE AFTER THE FRONT MOVES THROUGH. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...AUTEN
Hazardous weather outlook, Jul 18, 3:18 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 318 PM CDT SAT JUL 18 2015 ILZ027>031-036>038-040>053-191100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 318 PM CDT SAT JUL 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED THROUGH EARLY THIS EVENING. AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND TORRENTIAL DOWNPOURS. THUNDERSTORM CHANCES WILL LINGER SUNDAY NIGHT THROUGH MONDAY NIGHT...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE ILLINOIS RIVER...BUT FLOODING ALONG THE SPOON RIVER BASIN SHOULD SUBSIDE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ054>057-061>063-066>068-071>073-191100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 318 PM CDT SAT JUL 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED THROUGH EARLY THIS EVENING. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS ON SUNDAY. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING...WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS...LARGE HAIL...AND TORRENTIAL RAINFALL. THUNDERSTORM CHANCES WILL LINGER SUNDAY NIGHT THROUGH TUESDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH THE ENTIRE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:42 AM CDT | Flash Flood Warning | ILX | Morgan | 6 hr |
| Jul 19, 9:13 AM CDT | Areal Flood Warning | ILX | Scott | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.